Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 27, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 30, 2010, 2:38 PM MDT for 5 counties in Colorado. It took effect at May 31, 2010, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2010, 2:38 PM MDT (20:38 UTC)
- In effect from
- May 31, 2010, 1:00 PM MDT
- Expired
- May 31, 2010, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WWUS85 KPUB 302038 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT SUN MAY 30 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY...FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND DRY FUELS... ...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM MONDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TUESDAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR TODAY...AND ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR MONDAY AND A FIRE WEATHER WATCH FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL CONDITIONS. THIS AFTERNOON AND EARLY THIS EVENING AND THEN AGAIN MONDAY AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN ON TUESDAY. COZ224-311245- /O.UPG.KPUB.FW.A.0016.100531T2000Z-100601T0200Z/ /O.NEW.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/ /O.NEW.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/ /O.CON.KPUB.FW.W.0026.000000T0000Z-100531T0200Z/ SAN LUIS VALLEY- 238 PM MDT SUN MAY 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES WILL BE BELOW 15 PERCENT...AND HAINES INDICES WILL BE EITHER 5 OR 6...THIS AFTERNOON AND EVENING...MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. WIND GUSTS WILL CONTINUE TO REACH 25 TO 30 MPH IN THE SAN LUIS VALLEY INTO THIS EVENING...AND WILL LIKELY BE AS STRONG MONDAY AFTERNOON AND EVENING. WIND GUSTS ON TUESDAY MAY BE MARGINALLY STRONG ENOUGH TO WARRANT A RED FLAG WARNING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
4 follow-up statements
248 WWUS85 KPUB 310206 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 806 PM MDT SUN MAY 30 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM MONDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TUESDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR MONDAY AND A FIRE WEATHER WATCH FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL CONDITIONS AGAIN MONDAY AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN ON TUESDAY. COZ224-311815- /O.EXP.KPUB.FW.W.0026.000000T0000Z-100531T0200Z/ /O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/ /O.CON.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/ SAN LUIS VALLEY- 806 PM MDT SUN MAY 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES WILL BE BELOW 15 PERCENT...AND HAINES INDICES WILL BE EITHER 5 OR 6...MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. WIND GUSTS WILL ALSO CONTINUE TO REACH 25 TO 30 MPH IN THE SAN LUIS VALLEY MONDAY AFTERNOON AND EVENING. WIND GUSTS ON TUESDAY MAY BE MARGINALLY STRONG ENOUGH TO WARRANT A RED FLAG WARNING. THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
672 WWUS85 KPUB 311038 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 438 AM MDT MON MAY 31 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TODAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TUESDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR TODAY AND A FIRE WEATHER WATCH FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND EVENING. COZ224-010245- /O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/ /O.CON.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/ SAN LUIS VALLEY- 438 AM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
772 WWUS85 KPUB 311832 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1232 PM MDT MON MAY 31 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TODAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR TODAY AND HAS ISSUED A RED FLAG WARNING FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. COZ224-011045- /O.UPG.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/ /O.NEW.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/ /O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/ SAN LUIS VALLEY- 1232 PM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
405 WWUS85 KPUB 010149 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 749 PM MDT MON MAY 31 2010 ...THE RED FLAG WARNING FOR MONDAY FOR FIRE WEATHER ZONE 224 WILL EXPIRE AT 8 PM... ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224... WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY... FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. COZ224-011800- /O.EXP.KPUB.FW.W.0027.000000T0000Z-100601T0200Z/ /O.CON.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/ SAN LUIS VALLEY- 749 PM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...224 HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 30, 2:35 PM MDT, 3 minutes earlier.
Area forecast discussion, May 30, 2:35 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT SUN MAY 30 2010 .SHORT TERM... (TONIGHT AND MONDAY) MAIN CONCERNS INCLUDE CRITICAL FIRE WEATHER CONDITIONS IN THE SAN LUIS VALLEY AND THE POTENTIAL FOR SEVERE WEATHER OVR THE SERN PLAINS ON MONDAY. IN THE SAN LUIS VALLEY THIS AFTERNOON THE RH VALUES ARE BELOW 15 PERCENT AND HAINES INDICES ARE 5 OR 6...AND THE WINDS HAVE INCREASED AT KALS AND ARE NOW REACHING RED FLAG CRITERIA. THUS WL KEEP THE RED FLAG WARNING IN EFFECT UNTIL 8 PM TONIGHT. FAIRLY STABLE DAY ACRS THE SERN PLAINS AND IT SHOULD REMAIN DRY THIS EVENING. OVR THE HYR TRRN...LAPSE RATES ARE HIGHER AND SATELLITE IMAGES SHOWING AN INCREASE IN CUMULUS OVR THE SRN SANGRES. THE NAM AND THE GFS STILL INDICATING SOME POTENTIAL FOR PCPN ALONG THE ERN MTS THIS EVENING SO WL KEEP IN THE ISOLD POPS. IF ANY PCPN DEVELOPS SHOULD END AROUND MID EVENING. TEMPS TONIGHT IN SOME AREAS OF THE SAN LUIS VALLEY COULD GET AROUND FREEZING LATE TONIGHT. WL PROBABLY JUST BE A QUICK DROP AND NOT A PROLONGED PERIOD OF COLD TEMPS SO WL NOT ISSUE A FREEZE/FROST HIGHLIGHT. ON MON WE WL HAVE ZONAL FLOW ACRS THE AREA. THE NAM IS INDICATING DRY LOWER LEVELS MOST AREAS...BUT THE FAR SERN PLAINS COULD SEE AFTERNOON DEW POINTS IN THE UPR 40S AND LOWER 50S...AND THE NAM IS SHOWING CAPE VALUES REACHING AROUND 1500 J/KG OVR BACA AND PROWERS COUNTIES...WITH 0-6 KM SHEAR OF 30 KTS. THE GFS KEEPS THE FORECAST AREA DRY MON AFTERNOON...WHILE THE NAM HAS PCPN DEVELOPING OVR A GOOD PORTIONS OF THE SERN PLAINS AND MTS. WL KEEP SCT POPS OVR THE FAR SERN PLAINS...WITH ISOLD ELSEWHERE OVR THE PLAINS AND ERN MTS AND GO DRY OUT WEST. IF STORMS DEVELOP...IT LOOKS LIKE BACA...PROWERS...BENT...KIOWA AND PORTIONS OF LAS ANIMAS COUNTIES WL BE THE MOST UNSTABLE AND HAVE THE BEST LOW LEVEL MSTR AND THEREFORE THE BEST CHANCES FOR A COUPLE SEVERE STORMS WITH LARGE HAIL BEING THE PRIMARY THREAT. AS FOR THE SAN LUIS VALLEY...THE AFTERNOON HUMIDITIES WL ONCE AGAIN BE BELOW 15 PERCENT AND HAINES INDICES WILL BE 5 OR 6. THE WINDS MAY BE MARGINAL AGAIN...BUT WL PROBABLY SEE GUSTS AT LEAST IN SOME AREAS OF THE VALLEY...TO 25 TO 30 MPH. THUS WL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. TEMPS MON WL BE QUITE A BIT WARMER THAN TODAY...ESPECIALLY ACRS THE SERN PLAINS...WHERE TEMPS WL BE IN THE 80S TO AROUND 90. .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH WEDNESDAY BEFORE HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS BY THE END OF THE WEEK. A SHORTWAVE TROUGH WILL BE EXITING EASTERN COLORADO MONDAY NIGHT WITH THUNDERSTORM ACTIVITY ALONG THE KANSAS BORDER WINDING DOWN BY MIDNIGHT MONDAY. THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE THROUGH THE EVENING HOURS WITH DECREASING INTENSITY THROUGH THE NIGHT. A SECONDARY SHORTWAVE TROUGH WILL DIG ACROSS THE INTERMOUNTAIN WEST ON TUESDAY WITH A WEAK DISTURBANCE LIFTING NORTH OUT OF NEW MEXICO. CURRENT MODELS PROG A SURGE OF DRY AIR THAT WILL MOVE ACROSS WESTERN COLORADO THROUGH THE AFTERNOON AND MIX DOWN TO THE SURFACE. EXPECT A DRYLINE TO SET UP ALONG THE I-25 CORRIDOR EARLY IN THE DAY AND RACE TOWARDS THE KANSAS BORDER BY 21Z. MODELS ALL IN AGREEMENT THAT CONVECTION WILL FIRE EAST OF THE CWA TUESDAY AFTERNOON. MAINTAINED A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE KANSAS BORDER BUT CURRENTLY THINK THIS MAY BE OVERDONE. WITH DRY AIR MIXING DOWN TO THE SURFACE AND WIND GUSTS UP TO 25 MPH FIRE WEATHER WILL BE OF CONCERN TUESDAY AFTERNOON OVER THE SAN LUIS VALLEY. HIGHS ON TUESDAY WILL CLIMB INTO THE LOWER 90S ACROSS THE EASTERN PLAINS. STRONG SHORTWAVE WILL MOVE ACROSS COLORADO DURING THE DAY WEDNESDAY. COLD FRONT ASSOCIATED WITH THE TROUGH WILL MOVE SOUTH ACROSS THE PLAINS EARLY WEDNESDAY MORNING WITH COOLER TEMPERATURES DURING THE AFTERNOON. NAM HAS BEEN CONSISTENT IN DEVELOPING STRONG CONVECTION OVER THE FAR SOUTHEASTERN PLAINS BY 21Z. GIVEN SHEAR AND INSTABILITY THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. THE NAM IS ALSO MORE AGGRESSIVE WITH PRECIPITATION DEVELOPING WITH THE UPPER WAVE AS IT PASSES WEDNESDAY AFTERNOON ACROSS MUCH OF NORTHERN AND CENTRAL COLORADO. GFS IS MUCH DRIER WITH THE WAVE PASSING FURTHER NORTH AND PRECIPITATION ALL IN NORTHERN KANSAS. FOR NOW HAVE THE GREATEST POPS OVER THE FAR SOUTHEAST PLAINS WHERE CONVECTION LOOKS LIKELY ALONG THE FRONT FOR WEDNESDAY AFTERNOON. IF THE MODELS COME INTO AGREEMENT...POPS MAY NEED TO BE ADDED OR ADJUSTED. EXPECT COOLER TEMPERATURES ON WEDNESDAY WITH HIGHS AROUND 10 TO 15 DEGREES COOLER THAN THOSE SEEN TUESDAY. HIGH PRESSURE BEGINS TO BUILD ACROSS THE WESTERN CONUS BY THURSDAY AND SPREADS ACROSS THE ROCKIES THROUGH THE WEEKEND. THIS WILL BRING MUCH WARMER WEATHER BACK TO THE REGION ALONG WITH DRY CONDITIONS. WARM MID LEVEL TEMPERATURES WILL HELP KEEP THE PLAINS CAPPED LIMITING CONVECTIVE POTENTIAL. THE EXCEPTION MAY BE OVER THE MOUNTAINOUS TERRAIN WHERE DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE. AFTERNOON HIGHS ON THURSDAY WILL WARM SLIGHTLY INTO THE MID 80S. HIGHS WILL TOP OUT IN THE MID 90S FOR FRIDAY THROUGH SUNDAY. IT SHOULD BE NOTED THAT SEVERAL MODEL GUIDANCE ARE PROGGING HIGHS NEAR 100 FOR THE WEEKEND. MOZLEY && .AVIATION... EXPECT VFR CONDITIONS AT THE THREE TAF SITES TONIGHT AND AGAIN ON MONDAY. MONDAY IN THE LATE AFTERNOON THERE WL BE THE POSSIBILITY OF THUNDERSTORMS IN THE VCNTY OF KCOS AND KPUB...BUT NOT CHANCES ARE TOO LOW TO INCLUDE IN THE TAF FOR EITHER SITE. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. RED FLAG WARNING FROM 1 PM TO 8 PM MDT MONDAY FOR COZ224. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR COZ224. && 28/88
Hazardous weather outlook, May 30, 6:59 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 659 AM MDT SUN MAY 30 2010 COZ058>089-093>099-311300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 659 AM MDT SUN MAY 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE EASTERN MOUNTAINS THIS AFTERNOON AND EVENING. IF ANY STORMS DO FORM...THE PRIMARY THREATS WILL BE LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO AROUND 45 MPH. FIRE DANGER WILL BE HIGH ACROSS THE SAN LUIS VALLEY TODAY...WHERE A COMBINATION OF HUMIDITIES BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...A FEW SEVERE STORMS WILL BE POSSIBLE OVER THE SOUTHEAST PLAINS. THE MAIN THREATS WILL BE HAIL LARGER THAN QUARTER SIZE...WINDS TO 60 MPH...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THERE IS ALSO A POSSIBILITY OF HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS. FOR TUESDAY...ONE OR TWO STORMS ALONG THE KANSAS BORDER COULD BECOME MARGINALLY SEVERE. THE MAIN THREATS COULD BE QUARTER SIZE HAIL...WINDS TO 60 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THERE IS ALSO THE PROBABILITY OF HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS. FOR WEDNESDAY...A FRONT COULD MOVE INTO THE PLAINS...AGAIN BRINGING A CHANCE FOR A FEW SEVERE STORMS WITH LARGE HAIL...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. FOR THE REST OF THE WEEK...THERE COULD BE SOME ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN THREATS WOULD BE SMALL HAIL...BRIEF HEAVY RAIN...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ALONG THE EASTERN MOUNTAINS THIS AFTERNOON AND EVENING. 50/13
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:27 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 10 hr |
| May 30, 4:27 AM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 16 hr |
| May 30, 1:07 PM MDT | River Flood Warning | PUB | Fremont | 6 hr |
| May 30, 2:38 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 22 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.